Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 9, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at Apr 7, 2022, 3:58 AM CDT for 21 counties in Texas; 4 counties in Arkansas; 17 parishes in Louisiana. It took effect at Apr 7, 2022, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2022, 3:58 AM CDT (08:58 UTC)
- In effect from
- Apr 7, 2022, 12:00 PM CDT
- Expired
- Apr 7, 2022, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Shreveport, LA
All 42 counties
Columbia County, AR, Lafayette County, AR, Miller County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 1 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.0 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1958 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
725 WWUS74 KSHV 070858 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 358 AM CDT Thu Apr 7 2022 ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-080000- /O.NEW.KSHV.WI.Y.0009.220407T1700Z-220408T0000Z/ Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne- Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 358 AM CDT Thu Apr 7 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds will be sustained at 15 to 25 mph with gusts of 30 to 40 mph expected this afternoon. * WHERE...Portions of southern Arkansas, all of north and central Louisiana and for all of deep east and northeast Texas. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft on open waters. Also, high profile vehicles will have handling difficulties with cross winds along our I-49 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn or swamp small craft. Also, high profile vehicles driving north or south today should be prepared for gusty NW cross winds. && $$ 24
2 follow-up statements
584 WWUS74 KSHV 071457 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 957 AM CDT Thu Apr 7 2022 ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-072300- /O.CON.KSHV.WI.Y.0009.220407T1700Z-220408T0000Z/ Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne- Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 957 AM CDT Thu Apr 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds will be sustained at 15 to 25 mph with gusts of 30 to 40 mph expected this afternoon. * WHERE...Portions of southern Arkansas, all of north and central Louisiana and for all of deep east and northeast Texas. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft on open waters. Also, high profile vehicles will have handling difficulties with cross winds along our I-49 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 44
431 WWUS74 KSHV 071919 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 219 PM CDT Thu Apr 7 2022 ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-080000- /O.CON.KSHV.WI.Y.0009.000000T0000Z-220408T0000Z/ Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne- Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 219 PM CDT Thu Apr 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds will be sustained at 15 to 25 mph with gusts of 30 to 40 mph expected this afternoon. * WHERE...Portions of southern Arkansas, all of north and central Louisiana and for all of deep east and northeast Texas. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Apr 7, 12:19 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Apr 7, 12:19 AM CDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1219 AM CDT Thu Apr 7 2022 .AVIATION... For the 07/06z TAFs, VFR conditions will continue to prevail areawide. Clear skies are expected for most of the period but a few midlevel clouds between 8 and 12 kft will move southeast across the area between 07/18z-07/24z. Otherwise, the primary impact will be the winds. Windy conditions are anticipated as northwesterly winds gradually increasing in speed throughout the day. By 07/15z, most sites will be gusting to near 20 kts, and sustained speeds of 20 to 25 kts with gusts in excess of 30 kts are likely at most terminals during the afternoon hours. Wind speeds should gradually decrease late in the TAF period after sunset. CN && .PREV DISCUSSION... /issued 930 PM CDT Wed Apr 6 2022/ UPDATE... No significant updates are required to the afternoon forecast package at this time. Temperatures continue to steadily fall on track to settle at lows in the 40s across the Four State Region by 12Z Thursday morning under mostly clear skies with steady northwest winds at 5 to 10 kts, becoming gusty during the day tomorrow. Ingested the latest temperature and dewpoint obs and interpolated through the overnight hours. /26/ PREV DISCUSSION... /issued 254 PM CDT Wed Apr 6 2022/ SHORT TERM.../Tonight through Thursday Night/ This is liable to be the best AFD I've ever written. It's going to be cooler, dry, and windy the next 36 hours. The end. I thought that was a masterpiece, no? Joking aside, that really is the weather story for this short-term. Behind the front moving through the region this afternoon, flow aloft will quickly transition to the NW. This will usher in cooler, much drier air into the region that looks to hang around for some time. This front will also assist in tighten the pressure gradient overhead, leading to rather gusty winds tonight and tomorrow. Sustained winds tomorrow afternoon will range between 15-20mph, with gusts over 30mph possible in many of our zones. A wind advisory will likely be issued at a later time if wind speeds look to increase just a few MPH. Thanks to cold air advection, temperatures will also be cooler over this short-term. Lows tonight will range in the low to upper-40s, with lows tomorrow dropping into the low-40s area-wide. While highs tomorrow wont be too chilly, look for mid to upper-60s area-wide with plenty of daytime sun. /44/ LONG TERM.../Friday through Tuesday Night/ The long term period will start off cooler than normal thanks to a large trough centered over the Great Lakes whose base will extend toward the Gulf Coast. But this trough will quickly be shifting east through the coming weekend with the upper level pattern completely changing to a big trough in the western CONUS and big ridge in the eastern CONUS Monday and Tuesday of next week. There is some disagreement in model ensembles with regard to how this pattern evolves later next week, but there is good confidence our geographic location in the heart of the transition from trough to ridge Monday through next Wednesday will put us in line for warm and inclement weather - more details on that below. But before the warmth and storms, temperatures on Friday are definitely worth a discussion. Despite lots of sun, expect highs on Friday only in the 60s in a majority of areas with at least decent radiational cooling Friday night likely delivering low temperatures 10 to 15 degrees below average. This should translate into minimums in the 30s many to most areas along and north of the I-20 corridor and mainly in the lower 40s elsewhere. There is a moderate chance of a light frost, or even a few light freeze in sheltered locations, for locations well north of the I-20 corridor and particularly north of the I-30 corridor. Given the early April date, this could pose a risk to sensitive vegetation in these areas. The chilly period stretching from the short term through Friday night will be breaking over the weekend with building southwest through south low level flow promoting increasing warmth under mostly clear skies. Highs on Saturday will be in the 70s and likely in the lower 80s by Sunday. A similar trend will be seen in low temperatures with minimums by Monday morning likely mostly in the 60s. One thing to watch out for, particularly in western zones Saturday and Sunday, is that low afternoon relative humidity values and somewhat gusty winds could promote some fire weather concern, particularly in portions of eastern TX. By Monday the building trough in the western CONUS will start kicking minor disturbances into the heart of the nation and increasing low level flow should latch onto Gulf of Mexico moisture, with the combination yielding clouds and increasing chances for showers and thunderstorms. At least a few days in the Monday through Wednesday period will feature at least moderate instability and decent wind shear, which brings a risk of severe weather when lift from warm air advection and upper level short waves work in tandem. Some severe risk may materialize by Monday afternoon, although the larger risk may hold off until Tuesday when the Storm Prediction Center is advertising essentially a SLIGHT RISK in much of central and western zones. Some cutting edge machine learning guidance also suggests this risk may continue into the midweek, at least until the gradually approaching trough axis swings through our longitudinal axis. In addition, multiple rounds of showers and storms over the period of several days will bring at least some heavy rain threat. However, we are still 5 to 6 days out from the active weather and it is hard to have much confidence with exact particulars of how the situation will play out at this range. Stay tuned! /50/ && .PRELIMINARY POINT TEMPS/POPS... SHV 45 67 41 76 / 0 0 0 0 MLU 44 66 39 72 / 0 0 0 0 DEQ 38 63 34 72 / 0 0 0 0 TXK 42 64 38 72 / 0 0 0 0 ELD 41 64 36 71 / 0 0 0 0 TYR 42 67 40 77 / 0 0 0 0 GGG 42 67 39 77 / 0 0 0 0 LFK 41 71 41 80 / 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 09/09
Hazardous weather outlook, Apr 6, 12:44 PM CDT, 15 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1244 PM CDT Wed Apr 6 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071745- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1244 PM CDT Wed Apr 6 2022 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to widespread thunderstorms will return to the entire area early Monday and will likely persist into Tuesday. Details are still uncertain, but severe weather cannot be ruled out. In addition, there may be the potential for heavy rain and possibly flooding. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters is not anticipated through tonight. 50
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 5:01 AM CDT | Fire Weather Watch | SHV | Angelina, Cherokee, Gregg, Harrison, Nacogdoches, Panola and 5 more | 13 hr |
Nearby
Wind Advisories in Texas, 2022Wind Advisories in Louisiana, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.